Alert archive / Nebraska / Special Weather Statements in 2019

Special Weather Statement, NWS North Platte, NE

June 30, 2019Grant County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 30, 2019, 4:21 PM MDT for Grant County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2019, 4:21 PM MDT (22:21 UTC)
Expired
Jun 30, 2019, 5:00 PM MDT
In force
39 min
Issued by
NWS North Platte, NE

County Grant County, NE

The radar

The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-414 J/kg
Mixed-layer LCL
2241 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

812 
WWUS83 KLBF 302221
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
421 PM MDT Sun Jun 30 2019
 
NEZ023-302300-
Grant NE-
421 PM MDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT COUNTY UNTIL 500 
PM MDT...

At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hyannis, or 22 miles north of Arthur, moving northeast
at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hyannis, Whitman, Carr Lake, Pratt Lake and Duluth. 

This includes the following highways...
 Highway 2 between mile markers 143 and 164.
 Highway 61 between mile markers 143 and 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
west central Nebraska.

LAT...LON 4196 10192 4209 10165 4209 10143 4192 10142
      4179 10180
TIME...MOT...LOC 2220Z 236DEG 11KT 4190 10178 

$$

Jurgensen/CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:36 PM MDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 30, 1:36 PM MDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
236 PM CDT Sun Jun 30 2019

.SHORT TERM...(This evening through Monday night)
Issued at 234 PM CDT Sun Jun 30 2019

Upper level ridging is in the process of flattening and settling
back over the Southern Plains. This has allowed a stationary front
that has been located across South Dakota to sink south into
northern Nebraska. The front will continue to slowly sink south and
be located from around O'Neill to North Platte to Imperial by Monday
afternoon. This front will be the focus for thunderstorm development
tonight through Monday night.

Thunderstorms are developing this afternoon in a moist/unstable
upslope environment across northeast Wyoming. Several of the CAMs
have this development depicted correctly, and grow this activity
upscale into a forward propagating MCS across southern South Dakota
and perhaps far northern Nebraska. Other isolated storms could
develop late this afternoon near the stationary front located across
Cherry and Sheridan counties. Overall the shear is weak...but
effective shear does increase to near 30 kts to the north of the
stationary front across far northern Nebraska due to backed easterly
low-level flow. This could allow for some stronger storms to evolve
near the SD/NE border region late this afternoon and evening.
Farther south the mid-level flow is very weak (about 10 kts on
morning LBF sounding). In addition mid-level temperatures are quite
warm, and thunderstorm chances tonight quickly fade farther to the
south towards I-80.

Front will sag farther south tomorrow. It's location could be
impacted by any southward moving outflow from tonight's storms
across SD. So just where the front will be located is uncertain.
Thought is the front will extend from near O'Neill to North Platte
to Imperial by afternoon. Did increase storm chances to about 50
percent within this corridor during the late afternoon hours, but
steered clear of likely pops due to the uncertainties. A good
thermodynamic environment will exist in this area but shear is weak.
High moisture levels could lead to some locally heavy rainfall in
places Monday evening, especially if storms tend to train/develop
across the same areas along and just north of the front. This seems
possible as a southerly low level jet develops Monday evening and
noses into the frontal zone. Otherwise not as hot Monday, with highs
ranging from near 80F near the SD/NE border to 90F near and just
ahead of the front across central into southwest Nebraska.

.LONG TERM...(Tuesday through Sunday)
Issued at 234 PM CDT Sun Jun 30 2019

Upper level ridging will remain across the Southern Plains through
the upcoming week. It is forecasted to build northward some Tuesday
into Wednesday, with the stationary front lifting back north into
South Dakota. This could shift the higher thunderstorm chances
northward into SD mid-week with highs approaching 90F once again.

Late in the week and next weekend, it appears a leeward surface
low will become established across northeast CO with moist
southeast upslope flow across the region. Mid-level flow remains
fairly weak, but at least scattered thunderstorms are possible
across the region on the northern periphery of Southern Plains
upper level ridging. Highs look to mostly be in the 80s for the
upcoming Holiday weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1235 PM CDT Sun Jun 30 2019

For the KLBF terminal: Expect scattered to broken high clouds to
develop by late evening, persisting into Monday morning with
ceilings ranging from 20000 to 25000 FT AGL. Low level wind shear
will be possible once again overnight tonight as a low level jet
develops from southwestern into portions of central Nebraska. For
the KVTN terminal: Expect scattered clouds around 9000 FT AGL this
afternoon with broken high clouds around 20000 FT AGL this
evening. Some thunderstorms may form in the vicinity of the
terminal, however the bulk of the activity will be northwest of
the terminal. MVFR ceilings are possible late tonight with
ceilings ranging from 1200 to 2000 FT AGL after 09z Monday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for NEZ007-009-010-
026>029-037-038-059-071.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Buttler
Hazardous weather outlook, Jun 30, 2:17 PM MDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
317 PM CDT Sun Jun 30 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-012030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
317 PM CDT Sun Jun 30 2019 /217 PM MDT Sun Jun 30 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Dangerous heat and humidity will continue through mid evening
roughly east of a line from North Platte to Naper where heat
indices may reach 100 to 105 degrees.

Thunderstorm chances will increase this evening across a large
portion of western and north central Nebraska, generally north of
a line from Ogallala, to Thedford, to Butte. A slight risk of
severe thunderstorms exists north of a line from Alliance to
Springview. Large hail and damaging winds are the main threats.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Another round of thunderstorms is possible on Monday with most of
western and north central Nebraska being in a marginal risk for
severe storms. The exception is Wheeler and southeastern Holt
county where a slight risk exists.

Thunderstorm chances continue for the remainder of the week with
the main threat during the late afternoon and evening hours.
Severe weather risk is uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

CLB

In the hours before

Special weather statement, Jun 30, 3:47 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
347 PM MDT Sun Jun 30 2019

NEZ023-302230-
Grant NE-
347 PM MDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT COUNTY UNTIL 430 PM
MDT...

At 346 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Hyannis, or 26 miles north of Arthur, moving
northeast at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Hyannis, Swede Lake and Duluth.

This includes the following highways...
 Highway 2 between mile markers 138 and 154.
 Highway 61 between mile markers 152 and 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4176 10194 4187 10205 4209 10186 4209 10153
TIME...MOT...LOC 2146Z 216DEG 12KT 4194 10187

CDC
Special weather statement, Jun 30, 4:08 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
408 PM MDT Sun Jun 30 2019

NEZ022-035-302245-
Arthur NE-Garden NE-
408 PM MDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARTHUR...
SOUTHWESTERN GRANT...NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN
COUNTIES UNTIL 445 PM MDT...

At 407 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Lewellen, or 10 miles east of Oshkosh, moving north at
15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Adams Flats, Bluewater Battlefield State Historical Park, Rackett and
Bourquim Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4177 10226 4176 10206 4174 10206 4174 10185
      4140 10197 4140 10205 4137 10206 4139 10227
TIME...MOT...LOC 2207Z 186DEG 12KT 4146 10214

Jurgensen/CDC
Special weather statement, Jun 30, 4:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
421 PM MDT Sun Jun 30 2019

NEZ023-302300-
Grant NE-
421 PM MDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT COUNTY UNTIL 500
PM MDT...

At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hyannis, or 22 miles north of Arthur, moving northeast
at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hyannis, Whitman, Carr Lake, Pratt Lake and Duluth.

This includes the following highways...
 Highway 2 between mile markers 143 and 164.
 Highway 61 between mile markers 143 and 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
west central Nebraska.

LAT...LON 4196 10192 4209 10165 4209 10143 4192 10142
      4179 10180
TIME...MOT...LOC 2220Z 236DEG 11KT 4190 10178

Jurgensen/CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:09 PM MDTSpecial Weather StatementLBFCherry51 min
Jun 29, 8:10 PM MDTSpecial Weather StatementLBFGrant, Sheridan65 min
Jun 29, 10:23 PM MDTSpecial Weather StatementLBFSheridan52 min
Jun 30, 3:47 PM MDTSpecial Weather StatementLBFGrant43 min
Jun 30, 4:08 PM MDTSpecial Weather StatementLBFGarden37 min
Jun 30, 4:43 PM MDTSpecial Weather StatementLBFDeuel47 min
Jun 30, 4:47 PM MDTSpecial Weather StatementLBFGrant43 min
Jun 30, 4:54 PM MDTSpecial Weather StatementLBFArthur51 min
Jun 30, 4:59 PM MDTSpecial Weather StatementLBFBrown46 min
Jun 30, 5:26 PM MDTAreal Flood AdvisoryLBFArthur, Garden, Grant83 min
Jun 30, 5:33 PM MDTSpecial Weather StatementLBFGrant57 min
Jun 30, 5:35 PM MDTSpecial Weather StatementLBFKeya Paha55 min
Jun 30, 5:47 PM MDTSpecial Weather StatementLBFGrant43 min

Nearby

Special Weather Statements in Nebraska, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.